Texas, 2018Wildfire in Texas, May 27 to 29, 2018
May 27 to 29, 2018 · NWS EWX · 1 event in 1 county or zone
A wildfire on the west side of Del Rio burned 400 acres. The fire destroyed two homes and two other structures.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire on the west side of Del Rio burned 400 acres. The fire destroyed two homes and two other structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 27, 11:54 AM CST, 6 minutes earlier.
Area forecast discussion, May 27, 11:54 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1254 PM CDT Sun May 27 2018
.AVIATION... /18Z TAFS/
Brief mvfr cigs crept into the San Antonio are this morning but the
area as indicated on satellite was small enough to consider it an
isolated event to not be repeated. MOS guidances agree. Winds should
remain at or below 10 knots around the I-35 sites through the period,
but DRT could see afternoon and evening southeasterlies gust to
around 23 knots.
&&
.PREV DISCUSSION... /ISSUED 337 AM CDT Sun May 27 2018/
SHORT TERM (Today through Monday)...
Little change in the weather pattern is expected across south central
Texas through Monday. A stout subtropical ridge axis will dominate
the weather pattern across southern Texas. This will result in
continued dry and hot conditions. We did note a few of the hi-res
convective allowing models are showing the possibility of some
activity along the Highway 77 corridor late this afternoon. For now,
we prefer to keep the forecast dry as most of the activity is
expected to remain east of our region. As for high temperatures today
and tomorrow, we will be close to record territory along I-35, with
the current record at 100 degrees set in 2011 for Austin Bergstrom,
Camp Mabry and San Antonio International. At Del Rio, the record is
105, which was also set in 2011. We should at least tie the record
today with our current forecast calling for 105 degrees. Little
change is in store for Monday, with record highs in jeopardy in the
Austin area.
LONG TERM (Monday Night through Saturday)...
The relentless ridge of high pressure in the mid and upper levels of
the atmosphere will gradually strengthen through the remainder of
the week. Look for more hot and dry conditions across all of south
central Texas through the remainder of the forecast period. High
temperatures will be roughly 10 degrees above climatological normals,
while overnight lows will be at least 5 degrees above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 99 74 98 75 99 / 0 0 0 0 0
Austin Bergstrom Intl Airport 97 73 97 72 98 / 0 0 0 0 0
New Braunfels Muni Airport 97 72 98 72 98 / 0 0 0 0 0
Burnet Muni Airport 97 72 97 72 97 / 0 0 0 0 0
Del Rio Intl Airport 105 76 103 76 103 / 0 0 0 0 0
Georgetown Muni Airport 96 72 96 72 97 / 0 0 0 0 0
Hondo Muni Airport 100 71 99 72 99 / 0 0 0 0 0
San Marcos Muni Airport 98 72 98 72 98 / 0 0 0 0 0
La Grange - Fayette Regional 97 73 96 74 96 / - - 0 0 0
San Antonio Intl Airport 99 74 99 74 99 / 0 0 0 0 0
Stinson Muni Airport 100 74 100 74 100 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Mesoscale/Aviation...Oaks
Synoptic/Grids...Treadway
Public Service/Data Collection...YB
Hazardous weather outlook, May 27, 3:24 AM CST, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
424 AM CDT Sun May 27 2018
TXZ171>173-183>194-202>209-217>225-228-280930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
424 AM CDT Sun May 27 2018
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Heat index values this afternoon will peak around 100 to 105
degrees across most areas with the exception of the Hill Country.
Residents and visitors to the area this holiday weekend are urged
to take precautions for heat illness. Take frequent breaks from
the heat, wear lightweight and loose-fitting clothing, and drink
plenty of water. In addition, never leave children or pets
unattended in vehicles...Look Before You Lock.
No other hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values each afternoon will peak around 100 to 105
degrees across most areas with the exception of the Hill Country.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TB3
Wildfire, Val Verde
- When
- May 27, 12:00 PM CST to May 29, 12:00 PM CST
- Where
- Val Verde forecast zone
- Property damage
- $150,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
A wildfire on the west side of Del Rio burned 400 acres. The fire destroyed two homes and two other structures.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, May 27 to 28, 20181 death · $22 million · 33 events
- Hail and Damaging Winds in Michigan, May 27, 20181 death · 1 injured · $46,000 · 1 in hail · 5 events
- Flash Flooding and Heavy Rain in Virginia, May 27 to 28, 2018$1.5 million · 6 events
- Tornadoes and Hail in Wyoming, May 27, 2018EF2 · 13 events
- Flash Flooding in West Virginia, May 27, 2018$255,000 · 3 events
- Hail and Damaging Winds in Wyoming, May 27, 2018$75,000 · 1.75 in hail · 7 events
- Damaging Winds in Kentucky, May 27, 2018$56,000 · 55 kt wind · 3 events
- Flooding and Hail in Texas, May 27, 20182.75 in hail · 24 events
- Tornado and Hail in Illinois, May 27, 2018$15,000 · EF0 · 6 events
- Flash Flooding in New Jersey, May 27, 201813 events
- Hail and Damaging Winds in Kansas, May 27, 2018$1,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Colorado, May 27, 20181.5 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 758064.